Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 04:19:06 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639767
  • Total Topics: 48567
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Anyone taking Invirase boosted with Norvir?  (Read 1751 times)

0 Members and 1 Guest are viewing this topic.

Offline DEN100

  • Member
  • Posts: 7
Anyone taking Invirase boosted with Norvir?
« on: August 13, 2011, 02:40:42 PM »
I will wait to see if anyone joins in before I start with questions and experiences.

Offline DEN100

  • Member
  • Posts: 7
Anyone taking Invirase boosted with Norvir?
« Reply #1 on: August 13, 2011, 02:43:23 PM »
Looking for anyone with current or past experience with this regiment.

Offline Miss Philicia

  • Member
  • Posts: 24,111
  • celebrity poster, faker & poser
Re: ANYONE TAKING INVIRASE BOOSTED WITH NORVIR?
« Reply #2 on: August 13, 2011, 03:45:33 PM »
I have.
"Iíve slept with enough men to know that Iím not gay"

Offline DEN100

  • Member
  • Posts: 7
Re: Anyone taking Invirase boosted with Norvir?
« Reply #3 on: August 16, 2011, 11:40:50 AM »
Miss P, 

I am taking INvirase boosted with Norvir at present time ( and have in the past starting in 2007). I stopped for six months last year as I was panicked about the discoveries of heart issues. I am back on this regimen. I have low GFR ( caused historically from Truvada and a blood pressure med). That prevents me from taking anything that stresses kidneys. I take no other HIV meds. Anyways, my questions are:

1). Did you have a any side effects while taking this regimen?  Specifically heart?

2).  I have severe anxiety and constantly worry about this drug going in my body. This worry alone causes anxiety related symptoms to get worse.

3). I need to take some meds for Reflux ( Nexium) and this makes Invirase even more likely to cause problems. DR's say don't worry just take it.
What has been your experience and why did you stop taking it?


A

Offline Miss Philicia

  • Member
  • Posts: 24,111
  • celebrity poster, faker & poser
Re: Anyone taking Invirase boosted with Norvir?
« Reply #4 on: August 16, 2011, 12:06:14 PM »
Invirase was the first protease inhibitor I ever took back when it was first approved in 1996, though it was then called saquinavir. I can't clearly recall how long I took it back then. Then eons later in 1995 I was put back on it to supplement my existing kaletra based regimen, because I had a lot of resistance issues and was waiting for some new meds to be FDA approved.

The only side effect I ever had from it was wretched bouts of diarrhea, but this can be controlled with loperamide (imodium).

I have no idea what you're referring to about heart issues with this medication -- the med alone doesn't indicate this, but it can if combined with certain other things per this link. Perhaps it's the nexium combination that you're talking about? I never took anything like that when on HIV meds so I can't help you with that interaction.

Aside from this, I don't understand why you're "only" on invirase and norvir -- your doctor doesn't have you on a standard regimen with two NRTI class meds in addition to this? That doesn't sound appropriate.

As far as your anxiety issues, your past posts indicate that this has been an ongoing issue for you. It's not med-related. I hope you're actively engaged in cognitive behavioral therapy for this.
"Iíve slept with enough men to know that Iím not gay"

Offline DEN100

  • Member
  • Posts: 7
Re: Anyone taking Invirase boosted with Norvir?
« Reply #5 on: August 16, 2011, 12:25:56 PM »
Thanks for your reply. The heart issues were discovered in 2010 and are quite significant. The issues are with prolonged PR intervals and QT intervals.  I have been undetectable while on this single regimen. I was taking Truvada with it but had to quit. I have significant side effects ( either organ issues or allergic reactions) that the less the better. There is also studies underway that taking some PI by themselves may in fact be good enough. IN any case, I was just wondering if anybody else had experience. Seems like this may not be a drug that too many people are taking at this time.

Offline DEN100

  • Member
  • Posts: 7
Re: Anyone taking Invirase boosted with Norvir?
« Reply #6 on: August 16, 2011, 12:45:44 PM »
Miss P, 

I am not in any cognitive behavioral therapy. I think I may need some. My anxiety is severe. Do not work any longer and have developed social anxiety as well as general anxiety. Never had these until I got HIV and just continually worry worry worry. I think I need to get some CBT.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Anyone taking Invirase boosted with Norvir?
« Reply #7 on: August 17, 2011, 02:43:20 PM »
Most PIs have QT  interval (heart rhythm) effects for a few people. The question is: do you on these meds? And is your viral load "undetectable"? These are the key questions.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.